Alert archive / Wisconsin / Winter Storm Watches in 2014

Winter Storm Watch 2, NWS La Crosse, WI

February 15, 20144 counties in Minnesota; 9 counties in Wisconsin

NWS La Crosse, WI issued this winter storm watch at Feb 15, 2014, 8:24 PM CST for 4 counties in Minnesota; 9 counties in Wisconsin. It took effect at Feb 17, 2014, 2:00 AM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 15, 2014, 8:24 PM CST (02:24 UTC)
In effect from
Feb 17, 2014, 2:00 AM CST
Expired
Feb 16, 2014, 3:10 AM CST
In force
Issued by
NWS La Crosse, WI

Counties Dodge County, MN, Olmsted County, MN, Wabasha County, MN, Winona County, MN, Adams County, WI, Buffalo County, WI, Clark County, WI, Jackson County, WI, Juneau County, WI, La Crosse County, WI, Monroe County, WI, Taylor County, WI, Trempealeau County, WI

The radar

The La Crosse radar (KARX), 45 km from the middle of the area, began a volume at 02:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 2.4 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2014-02-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2014-02-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
525 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
82 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

751 
WWUS43 KARX 160224
WSWARX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
824 PM CST SAT FEB 15 2014

...SNOW RETURNS MONDAY...SIGNIFICANT IMPACTS TO MORNING COMMUTE
LIKELY...

.SNOW RETURNS AFTER MIDNIGHT SUNDAY...BECOMING HEAVY FOR THE
MONDAY MORNING COMMUTE. 1 INCH PER HOUR RATES ARE LIKELY. ROAD
CONDITIONS WILL DETERIORATE VERY QUICKLY WITH THE ONSET OF THE
HEAVY SNOW...DURING THE PEAK TRAFFIC HOURS MONDAY MORNING.
VISIBILITIES LESS THAN 1/2 MILE WILL OCCUR. AMOUNTS OF 5 TO 7
INCHES ARE CURRENTLY ANTICIPATED. SCHOOL DELAYS ARE POSSIBLE.

PLAN AHEAD FOR THIS WINTER STORM AND THE HAZARDOUS TRAVEL THAT
WILL RESULT.

MNZ079-086>088-WIZ017-029-032>034-041>044-161030-
/O.NEW.KARX.WS.A.0002.140217T0800Z-140217T2100Z/
WABASHA-DODGE-OLMSTED-WINONA-TAYLOR-CLARK-BUFFALO-TREMPEALEAU-
JACKSON-LA CROSSE-MONROE-JUNEAU-ADAMS-
INCLUDING THE CITIES OF...ROCHESTER...WINONA...MEDFORD...
NEILLSVILLE...BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...
MAUSTON
824 PM CST SAT FEB 15 2014

...WINTER STORM WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH
MONDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A WINTER
STORM WATCH...WHICH IS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH
MONDAY AFTERNOON. 

* SNOW MOVES IN AFTER MIDNIGHT SUNDAY...HEAVY MONDAY MORNING. 

* 5 TO 7 INCHES OF ACCUMULATION. HIGHEST ALONG AND NORTH OF
  INTERSTATE 94. 1 INCH PER HOUR RATES MONDAY MORNING.

* HEAVY SNOW WILL BE LIKELY DURING THE PEAK TRAVEL TIMES MONDAY
  MORNING. ROADS CONDITIONS WILL DETERIORATE QUICKLY WITH ONSET
  OF HEAVY SNOW. VISIBILITIES REDUCED TO UNDER 1/2 MILE AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$

RIECK
1 follow-up statement
875 
WWUS43 KARX 160910
WSWARX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
310 AM CST SUN FEB 16 2014

...SNOW WILL IMPACT MONDAY MORNING TRAVEL...

.A POTENT BUT QUICK MOVING WEATHER SYSTEM WILL MOVE INTO THE
REGION EARLY MONDAY MORNING AND BRING ANOTHER SHOT OF SNOW. THE
SNOW COULD FALL QUICKLY AT TIMES WITH THE POTENTIAL FOR 4 TO 7
INCHES NORTH OF INTERSTATE 90 IN PARTS OF SOUTHEAST MINNESOTA AND
WISCONSIN.

GIVEN THE TIMING OF THE SNOW...TRAVEL AND COMMUTE MONDAY MORNING
WILL LIKELY BE IMPACTED. SCHOOLS MIGHT NEED DELAYS OR EVEN
CLOSURES.

PLAN AHEAD FOR THIS WINTER STORM AND THE HAZARDOUS TRAVEL THAT
WILL RESULT.

MNZ079-088-WIZ017-029-032>034-041>044-161715-
/O.UPG.KARX.WS.A.0002.140217T0800Z-140217T2100Z/
/O.NEW.KARX.WS.W.0003.140217T0900Z-140217T2100Z/
WABASHA-WINONA-TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-
MONROE-JUNEAU-ADAMS-
INCLUDING THE CITIES OF...WINONA...MEDFORD...NEILLSVILLE...
BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...MAUSTON
310 AM CST SUN FEB 16 2014

...WINTER STORM WARNING IN EFFECT FROM 3 AM TO 3 PM CST MONDAY...

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A WINTER
STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 3 AM TO 3
PM CST MONDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT.

* SNOW MOVES IN AFTER MIDNIGHT SUNDAY...HEAVY MONDAY MORNING.

* 5 TO 7 INCHES OF ACCUMULATION. HIGHEST ALONG AND NORTH OF 
  INTERSTATE 94. 1 INCH PER HOUR RATES MONDAY MORNING. 

* HEAVY SNOW WILL BE LIKELY DURING THE PEAK TRAVEL TIMES MONDAY 
  MORNING. ROADS CONDITIONS WILL DETERIORATE QUICKLY WITH ONSET 
  OF HEAVY SNOW. VISIBILITIES REDUCED TO UNDER 1/2 MILE AT 
  TIMES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE READY MONDAY MORNING FOR POOR DRIVING CONDITIONS. ALLOW EXTRA
TIME OR CHANGE THE TIME OF YOUR TRAVEL TO AVOID THE WORST WEATHER.

&&

$$

MNZ096-WIZ053-161715-
/O.NEW.KARX.WS.W.0003.140217T0900Z-140217T2100Z/
HOUSTON-VERNON-
INCLUDING THE CITY OF...VIROQUA
310 AM CST SUN FEB 16 2014

...WINTER STORM WARNING IN EFFECT FROM 3 AM TO 3 PM CST MONDAY...

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A WINTER
STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 3 AM TO 3
PM CST MONDAY.

* SNOW MOVES IN AFTER MIDNIGHT SUNDAY...HEAVY MONDAY MORNING.

* AROUND 5 TO 6 INCHES OF ACCUMULATION...WITH 1 INCH PER HOUR
  RATES AT TIMES.

* HEAVY SNOW WILL BE LIKELY DURING THE PEAK TRAVEL TIMES MONDAY 
  MORNING. ROADS CONDITIONS WILL DETERIORATE QUICKLY WITH ONSET 
  OF HEAVY SNOW. VISIBILITIES REDUCED TO UNDER 1/2 MILE AT 
  TIMES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE READY FOR POOR TO HAZARDOUS DRIVING ON MONDAY MORNING.

&&

$$

MNZ086-087-161715-
/O.UPG.KARX.WS.A.0002.140217T0800Z-140217T2100Z/
/O.NEW.KARX.WW.Y.0013.140217T0900Z-140217T2100Z/
DODGE-OLMSTED-
INCLUDING THE CITY OF...ROCHESTER
310 AM CST SUN FEB 16 2014

...WINTER WEATHER ADVISORY IN EFFECT FROM 3 AM TO 3 PM CST
MONDAY...

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 3 AM TO 3 PM
CST MONDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT.

* SNOW MOVES IN AFTER MIDNIGHT SUNDAY...HEAVY MONDAY MORNING.

* 3 TO 6 INCHES OF ACCUMULATION. HIGHEST ALONG AND NORTH OF
  INTERSTATE 90. 1 INCH PER HOUR RATES MONDAY MORNING.

* HEAVY SNOW WILL BE LIKELY DURING THE PEAK TRAVEL TIMES MONDAY 
  MORNING. ROADS CONDITIONS WILL DETERIORATE QUICKLY WITH ONSET 
  OF HEAVY SNOW. VISIBILITIES REDUCED TO UNDER 1/2 MILE AT 
  TIMES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXPECT DIFFICULT DRIVING CONDITIONS MONDAY MORNING...
ESPECIALLY DURING THE NORMAL COMMUTE TIMES.

&&

$$

IAZ008>011-018-019-029-030-MNZ094-095-WIZ054-055-061-161715-
/O.NEW.KARX.WW.Y.0013.140217T0900Z-140217T2100Z/
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-MOWER-FILLMORE-CRAWFORD-RICHLAND-GRANT-
INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY...
OELWEIN...AUSTIN...PRAIRIE DU CHIEN...RICHLAND CENTER...
PLATTEVILLE
310 AM CST SUN FEB 16 2014

...WINTER WEATHER ADVISORY IN EFFECT FROM 3 AM TO 3 PM CST
MONDAY...

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 3 AM TO 3 PM
CST MONDAY.

* SNOW WILL MOVE INTO THE AREA EARLY MONDAY MORNING.
  SNOWFALL RATES COULD BE HIGH AT TIMES AFTER DAYBREAK.

* 3 TO 5 INCHES OF SNOW ARE EXPECTED.

* SNOW WILL BE LIKELY DURING THE PEAK TRAVEL TIMES MONDAY
  MORNING. ROADS CONDITIONS WILL DETERIORATE QUICKLY WITH ONSET OF
  HEAVY SNOW. VISIBILITIES REDUCED TO UNDER 1/2 MILE AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE PREPARED FOR DIFFICULT TRAVEL CONDITIONS AT TIMES MONDAY
MORNING.

&&

$$

SHEA

What forecasters said that day

The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this winter storm watch went out at Feb 15, 5:55 PM CST, 2 hours 29 minutes earlier.

Area forecast discussion, Feb 15, 5:55 PM CST, 2 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
555 PM CST SAT FEB 15 2014

.SHORT TERM...(TONIGHT AND SUNDAY)
ISSUED AT 313 PM CST SAT FEB 15 2014

MAIN FORECAST CONCERNS THIS PACKAGE...SNOW CHANCES INTO THIS
EVENING...TEMPERATURES.

DATA ANALYSIS AT 18Z HAD A 1006MB LOW NEAR THE SD/SOUTHWEST MN
BORDER...TRACKING QUICKLY SOUTHEAST. WV IMAGERY DEPICTED ONE
VIGOROUS SHORTWAVE DROPPING INTO NORTHWEST IA AND ANOTHER DROPPING
INTO NORTHERN MN. COMBO OF THE 2 AND LOWER LEVEL THERMO-DYNAMIC
FORCING AHEAD OF THE SFC-700MB TROUGH PRODUCING A BAND OF MDT TO
LOCALLY HEAVY SNOW...WITH VSBYS FREQUENTLY BELOW 1/2 MILE...FROM
KMSP SOUTHWARD ALONG/EAST OF I-35 INTO THE KDSM AREA. BAND MOVING
EAST AT 20 MPH...DROPPING 2 TO 3 INCHES OF SNOW IN A 2 TO 3 HR
PERIOD.

15.12Z MODELS LOOK TO HAVE INITIALIZED QUITE WELL. SOLUTIONS VERY
SIMILAR FOR TONIGHT/SUN AS A COUPLE OF SHORTWAVES SLIDE EAST OF THE
REGION THIS EVENING AND RIDGING/RISING HGTS BUILD INTO THE NORTH-
CENTRAL CONUS SUNDAY. CHECK OF OBS VS. MODEL DATA AT 18Z SHOWED
MODELS WERE GENERALLY GOOD WITH THE SOUTHWEST MN LOW
POSITION...BUT FOR GFS BEING TOO FAR SOUTHWEST. MOST EITHER NOT
FAR ENOUGH NORTH WITH THE SNOW INTO THE KMSP AREA OR TOO LIGHT
WITH THE QPF THIS MORNING. PER WV IMAGERY...NAM/ECMWF/CAN-GEM
GENERALLY LOOKED BEST WITH THE MN/IA SHORTWAVE. MODELS ALL
REASONABLE WITH THE NEXT STRONG SHORTWAVE/TROUGH HEADED TOWARD THE
WEST COAST. WITH A COMPROMISE/ BLEND OF THE MODELS LOOKING BEST AT
18Z...FAVORED THE MODEL/ENSEMBLE CONSENSUS FOR TONIGHT/SUN. SHORT
TERM FCST CONFIDENCE IS GOOD THIS CYCLE.

IN THE SHORT TERM...MN/IA SHORTWAVE AND ACCOMPANYING LOWER LEVEL
THERMO-DYNAMIC FORCING TRANSLATE SOUTHEAST ACROSS AND OUT OF THE
FCST AREA THRU LATE AFTERNOON/EARLY EVENING HOURS. EXPECT A RATHER
QUICK END TO THE SNOW FOR MUCH OF THE FCST AREA ONCE THIS LIFT
EXITS. WITH COLUMN LOOKING TO REMAIN SATURATED TO 700MB UNTIL THE
LIFT/SFC-850MB LOW/TROUGH PASS AND CLOUD TOP TEMPS IN THE -10C TO -
12C RANGE...REMOVED THE -FZDZ MENTION FROM THE SOUTHWEST END OF THE
FCST AREA THIS EVENING. SHORTWAVE DROPPING INTO NORTHERN MN EARLY
THIS AFTERNOON CLIPS THE NORTHEAST END OF THE FCST AREA WITH SOME
LIFT THRU THE EVENING HOURS...WHILE SOME MOISTURE REMAINS IN THE SFC-
650MB LAYER. CONTINUED/LINGERS SOME -SN CHANCES OVER THE NORTHEAST
END OF THE FCST AREA INTO THE LATE EVENING AS THIS FORCING PASSES.
SNOW TOTALS IN THE 1 TO 4 INCH RANGE FROM BOTH SHORTWAVES WELL
TRENDED. SUBSIDENCE/DRYING INDICATED AT AND ABOVE 850MB FOR LATER
TONIGHT/SUN...BUT MODEL SOUNDINGS AND 925MB RH PROGS SHOW PLENTY OF
MOISTURE TO REMAIN OVER THE AREA LATE TONIGHT/SUN...TRAPPED UNDER AN
INVERSION NEAR 900MB. LEFT SKIES MOSTLY CLOUDY/CLOUDY OVERNIGHT WITH
SOME DECREASE OF CLOUDS SUN MORNING. MID/HIGH LEVEL MOISTURE AHEAD
OF NEXT SYSTEM ALREADY ARRIVES SUN AFTERNOON. TEMPS TO STAY BELOW
NORMAL TONIGHT/SUN...WITH LOW LEVEL COLD ADVECTION TONIGHT THEN
LIMITED SUNSHINE SUNDAY. USED A BLEND OF THE GUIDANCE LOWS/HIGHS FOR
TONIGHT/SUN.

.LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY)
ISSUED AT 313 PM CST SAT FEB 15 2014

MAIN FORECAST CONCERNS FOR SUNDAY NIGHT THRU TUESDAY NIGHT...SNOW/
POTENTIAL HEADLINES SUN NIGHT/MON...TEMPERATURES THRU THE PERIOD.

15.12Z MODELS CONTINUE TO CONVERGE ON A COMMON/CONSENSUS SOLUTIONS
FOR SUN NIGHT THRU MON NIGHT...AS PORTIONS OF THE ENERGY APPROACHING
THE WEST COAST THIS AFTERNOON/TONIGHT MAKE THEIR WAY ACROSS THE MID/
UPPER MS VALLEY. TREND FAVORS A SLIGHTLY FASTER SOLUTION WITH THE
TROUGH APPROACH/PASSING SUN NIGHT/MON WITH ECMWF REMAINING SLOWEST/
STRONGEST AND NAM/GFS FASTEST/WEAKEST. WITH TREND OF PAST SEVERAL
SHORTWAVES ACROSS THE UPPER MIDWEST TO ON THE STRONG SIDE OF THE
MODEL CONSENSUS...INCLUDING THE ONE IMPACTING THE REGION TODAY...
WILL FAVOR A MODEL/ENSEMBLE CONSENSUS WEIGHTED TOWARD THE STRONGER
ECMWF/CAN-GEM RUNS. FCST CONFIDENCE IN THE SUN NIGHT THRU TUE
NIGHT PERIOD IS AVERAGE TO GOOD THIS CYCLE.

IMPROVING MODEL CONSENSUS FOR SUN NIGHT/MON SENDS A RATHER STRONG
ROUND OF 925-700MB WARM ADVECTION/ISENTROPIC LIFT...SOME 850-500MB
FN CONVERGENCE AND A RATHER STRONG SHOT OF 500-300MB PV ADVECTION
ACROSS THE AREA LATER SUN NIGHT INTO MON AFTERNOON. STRONGEST/
DEEPEST OF THE LIFT MOVES ACROSS THE AREA IN ROUGHLY THE 09Z TO 18Z
PERIOD MONDAY. THIS WITH PW VALUES IN THE INFLOW AIRMASS OF 0.5 TO
0.75 INCH. MODEL CONSENSUS CONTINUES TO TREND COOLER WITH THE LOWER
LEVEL THERMAL PROFILES SUN NIGHT/MON...SUCH THAT MOST IF NOT ALL OF
THE PRECIP ACROSS THE FCST AREA THESE PERIODS FALLS AS SNOW. DID
LEAVE A SMALL MENTION OF SLEET ACROSS THE VERY SOUTH END OF THE FCST
AREA LATE SUN NIGHT/MON MORNING AS STILL SOME SIGNAL FOR AN ELEVATED
WARM LAYER WITH MAX TEMPS IN THE 0C TO +1C RANGE...AT LEAST AT THE
START OF THE PRECIP. CANNOT COMPLETELY RULE THIS OUT WITH THE
STRENGTH OF THE LOW LEVEL WARM ADVECTION AHEAD OF THE TROUGH LATE
SUN NIGHT. TIGHTENING MODEL CONSENSUS AND 15.15Z SREF MEAN CONTINUE
TO PRODUCE A BROAD AREA OF 3 TO 6 INCHES OF SNOW ACROSS THE FCST
AREA FROM LATE SUN NIGHT INTO MON AFTERNOON. MOST OF IT FALLING IN
THE 12-18Z PERIOD MON MORNING AND IMPACTING THE MORNING COMMUTE.
POTENTIAL FOR VSBYS BELOW 1/2 MILE AND SNOW RATES OF 1 INCH/HR...
MUCH LIKE THE SYSTEM PASSING TODAY. CONSIDERED A WINTER STORM WATCH
FOR PORTIONS OF THE FCST AREA BUT WILL HOLD OFF FOR NOW GIVEN
AGREEMENT AMONG NEIGHBORING OFFICES. WINTER WEATHER ADVISORY APPEARS
QUITE LIKELY BUT A BIT EARLY FOR THAT AND WILL PASS OFF TO NIGHT
CREW ONCE THE CURRENT SYSTEM IS OUT OF THE AREA. WILL HIT HARD IN
THE HWO AND OTHER PRODUCTS FOR NOW. DID RAISE -SN CHANCES TO 70-90
PERCENT FOR MUCH OF THE FCST AREA LATE SUN NIGHT THEN TO 90-100
PERCENT MON MORNING...TRENDING DOWN/OUT TO THE EAST MON AFTERNOON.

WEAK RIDGING BUILDS IN FOR MON NIGHT THEN BROAD BUT WEAK TROUGHING
SLIDES ACROSS THE REGION TUE. THIS TROUGHING LOOKS TO HAVE LITTLE
850-700MB MOISTURE TO WORK WITH AND LEFT TUE DRY FOR NOW. THIS
TROUGHING DOES PULL SOME RATHER WARM 925-850MB AIR INTO THE
AREA...FOR WHAT SHOULD BE A SEASONABLY MILD/WARM DAY ON TUE. WEAK
RIDGING RETURNS FOR TUE NIGHT...WITH LOWS LOOKING TO REMAIN ON THE
MILD SIDE/ABOVE NORMAL. GENERALLY USED A BLEND OF THE GUIDANCE
LOWS/HIGHS FOR SUN NIGHT THRU TUE NIGHT...THOUGH DID TREND COOLER
THAN THE AVERAGE FOR HIGHS ON MON WITH THE SNOW.

FOR WEDNESDAY THRU SATURDAY.../DAYS 4 TO 7/...

MAIN FORECAST CONCERNS THIS PERIOD...PRECIP CHANCES WED NIGHT/
THU...SNOW CHANCES SAT...TEMPERATURES THRU THE PERIOD.

MEDIUM RANGE MODEL RUNS OF 15.00Z/15.12Z REMAIN IN REASONABLE
AGREEMENT FOR SHORTWAVE RIDGING TO BUILD ACROSS THE UPPER MIDWEST
WED...AHEAD OF BROAD TROUGHING DIGGING INTO THE WESTERN CONUS.
15.12Z MODELS HAVE CONVERGED TOWARD A MORE COMMON SOLUTION WED
NIGHT/ THU...WITH ECMWF WITH A MUCH STRONGER SYSTEM FOR THIS
PERIOD FLINCHING TOWARD GFS/CAN-GEM SOLUTIONS AFTER CARRYING THE
STRONGER SOLUTION FOR 5 RUNS. EVEN WITH BETTER ECMWF/GFS/CAN-GEM
AGREEMENT... SPREAD AMONG 15.02Z GFS ENSEMBLE MEMBERS REMAINS
VERY HIGH IN THE WED NIGHT/THU PERIOD. IMPROVED MODEL AGREEMENT
CONTINUED FRI AS HGTS OVER THE UPPER MIDWEST RISE AHEAD OF MORE
ENERGY RELOADING THE WESTERN CONUS TROUGH. DIFFERENCES INCREASE
AGAIN BY SAT ON THE DETAILS OF THE NEXT ENERGY TO EJECT NORTHEAST
OUT OF THE WESTERN TROUGH AND INTO THE UPPER MIDWEST. GFS THE MORE
AMPLIFIED/SLOWER SOLUTION FOR SAT. FCST CONFIDENCE AVERAGE WED
THEN STILL BELOW AVERAGE FOR THU THRU SAT.

WED CONTINUES TO LOOK QUIET AS HIGH PRESSURE FROM THE CENTRAL PLAINS
AND THE SHORTWAVE RIDGING ALOFT MOVE ACROSS THE REGION. THE DAY IS
DOMINATED BY LOW LEVEL WARM ADVECTION AHEAD OF TROUGHING DEVELOPING
IN THE PLAINS WITH 925MB TEMPS IN THE 0C TO +4C RANGE BY 00Z THU.
MODELS IN BETTER AGREEMENT WED NIGHT/THU WITH BULK OF THE ROUND OF
ENERGY TO COME OUT OF THE WESTERN CONUS TROUGH TO BE IN THE NORTHERN
STREAM. MAIN LOW/FORCING WOULD TRACK EAST ALONG THE US/CAN BORDER
WITH A WEAKER SOUTHERN STREAM SYSTEM PASSING ACROSS THE MID MS
VALLEY. WILL LEAVE CONSENSUS OF 20-40 PERCENT -RA/-SN CHANCES FOR
WED NIGHT/THU AS IS FOR NOW AND LET MODELS HAVE ONE MORE CYCLE OF
BETTER AGREEMENT TO START LOWERING THESE...AND TEMPERATURES IN
WHAT WOULD BE MORE OF A LOW LEVEL COLD ADVECTION REGIME FOR THU.
FRIDAY TRENDS TO BRING DRIER/COLDER HIGH PRESSURE. AIRMASS APPEARS
COLD ENOUGH THAT THE NEXT PIECE OF ENERGY EJECTING OUT OF THE
WESTERN TROUGH FOR SAT WOULD BRING SNOW CHANCES TO THE FCST AREA.
FOR THE TIME BEING...GFS IS THE STRONGER MODEL WITH POTENTIAL
SYSTEM TO IMPACT THE AREA SAT. FAVORING THE MODEL/ENSEMBLE
CONSENSUS AND GENERALLY BELOW AVERAGE CONFIDENCE...DID NOT STRAY
FROM THE MEANS FOR HIGHS/LOWS/PRECIP CHANCES IN THE DAY 4-7 PERIOD
AT THIS TIME.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING)
ISSUED AT 555 PM CST SAT FEB 15 2014

SNOW CONTINUED TO MAKE ITS WAY EAST EARLY THIS EVENING. SHOULD BE
DONE BY 00Z FOR KRST AND MAY LINGER AN HOUR OR TWO PAST THAT AT
KLSE. THE BULK OF THE ACCUMULATIONS ARE DONE FOR BOTH TAF SITES.

MOSTLY 1.5-2.5 KFT MVFR CIGS EXTEND NORTHWEST ACROSS MUCH OF MN AND
AND THE NORTHERN PLAINS...AND WILL KEEP KRST/KLSE UNDER THESE LOW
CLOUDS FOR MUCH OF THE NIGHT. BUFKIT SOUNDINGS VIA RAP/NAM SUGGEST
THAT THESE LOW COULD COULD START GIVING WAY TO SCT CONDITIONS TOWARD
12Z...WITH RH FIELDS BETWEEN 09-12Z. WILL STICK WITH THIS TREND. VFR
CONDITIONS WILL BE THE RULE FOR MOST OF SUNDAY AS WEAK UPPER LEVEL
RIDGING/SFC HIGH SLIDE ACROSS THE UPPER MISSISSIPPI RIVER VALLEY.

ANOTHER UPPER LEVEL SHORTWAVE TROUGH WILL MOVE ACROSS THE REGION
OVERNIGHT SUNDAY-MONDAY. SIGNIFICANT SNOWFALL LOOKS LIKELY...WITH AN
EXTENDED PERIOD OF LIFR/IFR RELATED CIGS AND VSBYS. ACCUMS FROM 3 TO
6 INCHES ARE ANTICIPATED. CURRENTLY...THE HEAVIEST SNOW FOR
KRST/KLSE LOOKS TO FALL IN THE 12-18Z MON TIME FRAME.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
IA...NONE.

&&

SHORT TERM...RRS
LONG TERM....RRS
AVIATION.....RIECK
Hazardous weather outlook, Feb 15, 5:52 PM CST, 2 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
552 PM CST SAT FEB 15 2014

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053>055-061-170000-
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-
TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-
ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT-
552 PM CST SAT FEB 15 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MINNESOTA...NORTHEAST IOWA...AND WESTERN INTO NORTH CENTRAL
WISCONSIN.

.DAY ONE...TONIGHT

LIGHT SNOW ACROSS WESTERN WISCONSIN COMING TO AN END BY MID
EVENING. ADDITIONAL ACCUMULATIONS OF 1/2 TO 1 INCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SNOW RETURNS LATE SUNDAY NIGHT THROUGH MONDAY...AND WILL BE HEAVY
AT TIMES. INCH PER HOUR SNOWFALL RATES ARE POSSIBLE MONDAY MORNING.
TOTAL ACCUMULATIONS OF 3 TO 6 INCHES ARE EXPECTED...HIGHEST ALONG
AND NORTHEAST OF I-94. ROAD CONDITIONS WILL DETERIORATE QUICKLY
DURING THE HEAVIEST SNOW AND TRAVEL WILL BECOME HAZARDOUS. THE
MORNING COMMUTE COULD PROVE TREACHEROUS.

THERE IS A CHANCE OF RAIN AND SNOW WEDNESDAY NIGHT THROUGH
THURSDAY NIGHT. ALTHOUGH IT IS TOO EARLY TO DISCERN HOW MUCH
PRECIPITATION WILL FALL...SLIPPERY ROADS COULD RESULT...ALONG
WITH PONDING OF WATER AROUND STORM DRAINS THAT ARE CLOGGED WITH
SNOW.

.SPOTTER INFORMATION STATEMENT...

PRECIPITATION REPORTS ARE APPRECIATED.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

RIECK

In the hours before

Local storm report, Feb 15, 3:07 PM CST, 5 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
307 PM CST SAT FEB 15 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0256 PM     SNOW             AUSTIN                  43.67N 92.97W
02/15/2014  M1.9 INCH        MOWER              MN   BROADCAST MEDIA

            FROM KAAL TV

&&

DTJ
Local storm report, Feb 15, 3:09 PM CST, 5 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
309 PM CST SAT FEB 15 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 PM     SNOW             KASSON                  44.03N 92.75W
02/15/2014  M4.0 INCH        DODGE              MN   PUBLIC

&&

DTJ
Local storm report, Feb 15, 4:00 PM CST, 4 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
400 PM CST SAT FEB 15 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0338 PM     SNOW             2 SE MANTORVILLE        44.05N 92.72W
02/15/2014  M4.3 INCH        DODGE              MN   PUBLIC

            SNOW DURATION 6 HOURS OBSERVER LOCATION
            MANTORVILLE 2ESE

0320 PM     SNOW             STEWARTVILLE            43.86N 92.49W
02/15/2014  E4.0 INCH        OLMSTED            MN   PUBLIC

            SNOW DURATION 24 HOURS

0323 PM     SNOW             3 NW ROCHESTER          44.04N 92.52W
02/15/2014  E4.0 INCH        OLMSTED            MN   PUBLIC

            SNOW DURATION 6 HOURS

0327 PM     SNOW             KASSON                  44.03N 92.75W
02/15/2014  E3.8 INCH        DODGE              MN   PUBLIC

            SNOW DURATION 6 HOURS

0340 PM     SNOW             2 S PREDMORE            43.90N 92.33W
02/15/2014  M3.5 INCH        OLMSTED            MN   PUBLIC

            SNOW DURATION 6 HOURS OBSERVER LOCATION
            MARION 2S

0351 PM     SNOW             AUSTIN                  43.67N 92.97W
02/15/2014  E3.0 INCH        MOWER              MN   PUBLIC

            SNOW DURATION 6 HOURS

0355 PM     SNOW             1 SSE HAMMOND           44.21N 92.37W
02/15/2014  M3.0 INCH        WABASHA            MN   PUBLIC

            SNOW DURATION 6 HOURS OBSERVER LOCATION
            HAMMOND 1S

0327 PM     SNOW             DODGE CENTER            44.03N 92.85W
02/15/2014  E3.0 INCH        DODGE              MN   PUBLIC

            SNOW DURATION 6 HOURS

0359 PM     SNOW             ROCHESTER               44.01N 92.48W
02/15/2014  E2.7 INCH        OLMSTED            MN   PUBLIC

            SNOW DURATION 6 HOURS

0326 PM     SNOW             SPRING VALLEY           43.69N 92.39W
02/15/2014  E2.5 INCH        FILLMORE           MN   PUBLIC

            SNOW DURATION 6 HOURS

0344 PM     SNOW             2 NNE CARPENTER         43.44N 93.01W
02/15/2014  M2.5 INCH        MITCHELL           IA   PUBLIC

            SNOW DURATION 6 HOURS OBSERVER LOCATION ST
            ANSGAR 7NW

0319 PM     SNOW             1 ENE AUSTIN            43.68N 92.95W
02/15/2014  M1.9 INCH        MOWER              MN   BROADCAST MEDIA

            SNOW DURATION 24 HOURS OBSERVER LOCATION
            AUSTIN KAAL TV

0352 PM     SNOW             NORTH WASHINGTON        43.12N 92.42W
02/15/2014  M1.9 INCH        CHICKASAW          IA   PUBLIC

            SNOW DURATION 6 HOURS OBSERVER LOCATION N.
            WASHINGTON

0335 PM     SNOW             2 E LA CROSSE           43.82N 91.19W
02/15/2014  M0.8 INCH        LA CROSSE          WI   OFFICIAL NWS OB

            SNOW DURATION 6 HOURS OBSERVER LOCATION NWS
            LA CROSSE

&&
Special weather statement, Feb 15, 5:36 PM CST, 2 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
536 PM CST SAT FEB 15 2014

IAZ011-030-MNZ079-088-096-WIZ032>034-041>044-053>055-061-160145-
ALLAMAKEE-CLAYTON-WABASHA-WINONA-HOUSTON-BUFFALO-TREMPEALEAU-
JACKSON-LA CROSSE-MONROE-JUNEAU-ADAMS-VERNON-CRAWFORD-RICHLAND-
GRANT-
INCLUDING THE CITIES OF...WAUKON...WINONA...BLACK RIVER FALLS...
LA CROSSE...SPARTA/TOMAH...MAUSTON...VIROQUA...PRAIRIE DU CHIEN...
RICHLAND CENTER...PLATTEVILLE
536 PM CST SAT FEB 15 2014

...SLIPPERY ROADS EARLY THIS EVENING...

SNOW WILL CONTINUE TO TRACK EAST EARLY THIS EVENING...WITH THE
BULK OF IT EXITING INTO EASTERN WISCONSIN BY 8 PM. THROUGH THAT
TIME...AN ADDITIONAL 1/2 TO 1 INCH OF ACCUMULATION IS EXPECTED.
THE SNOW WILL REDUCE VISIBILITIES TO 1/2 MILE AT TIMES.

ROADS ARE SNOW COVERED AND SLIPPERY...SLOW DOWN AND ALLOW EXTRA
TIME TO REACH YOUR DESTINATION.

RIECK
Local storm report, Feb 15, 5:42 PM CST, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
542 PM CST SAT FEB 15 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0453 PM     SNOW             4 SW ELBA               44.04N 92.06W
02/15/2014  M4.7 INCH        WINONA             MN   PUBLIC

            SNOW DURATION 6 HOURS

0520 PM     SNOW             1 SSE HIGHLANDVILLE     43.43N 91.68W
02/15/2014  E4.0 INCH        WINNESHIEK         IA   PUBLIC

            SNOW DURATION 12 HOURS OBSERVER LOCATION
            HIGHLANDVILLE 1SSW

0532 PM     SNOW             1 ESE PETERSON          43.78N 91.82W
02/15/2014  M3.7 INCH        FILLMORE           MN   PUBLIC

            SNOW DURATION 12 HOURS OBSERVER LOCATION
            PETERSON 1S

0515 PM     SNOW             2 SSW SPRING VALLEY     43.66N 92.41W
02/15/2014  M3.5 INCH        FILLMORE           MN   PUBLIC

            SNOW DURATION 12 HOURS OBSERVER LOCATION
            SPRING VALLEY 3SW

0522 PM     SNOW             OSSIAN                  43.15N 91.77W
02/15/2014  E3.5 INCH        WINNESHIEK         IA   PUBLIC

            SNOW DURATION 12 HOURS OBSERVER LOCATION
            OSSIAN

0510 PM     SNOW             NEW HAMPTON             43.06N 92.31W
02/15/2014  M3.0 INCH        CHICKASAW          IA   PUBLIC

            SNOW DURATION 6 HOURS

0441 PM     SNOW             NORTH WASHINGTON        43.12N 92.42W
02/15/2014  M3.0 INCH        CHICKASAW          IA   PUBLIC

            SNOW DURATION 6 HOURS OBSERVER LOCATION N.
            WASHINGTON

0458 PM     SNOW             GOODVIEW                44.07N 91.71W
02/15/2014  M3.0 INCH        WINONA             MN   PUBLIC

            SNOW DURATION 12 HOURS OBSERVER LOCATION
            GOODVIEW

0419 PM     SNOW             2 NE BERNE              44.18N 92.74W
02/15/2014  M2.5 INCH        DODGE              MN   PUBLIC

            SNOW DURATION 6 HOURS

0455 PM     SNOW             LE ROY                  43.51N 92.51W
02/15/2014  M2.2 INCH        MOWER              MN   PUBLIC

            SNOW DURATION 6 HOURS

0538 PM     SNOW             ARCADIA                 44.25N 91.49W
02/15/2014  M2.0 INCH        TREMPEALEAU        WI   PUBLIC

            SNOW DURATION 12 HOURS OBSERVER LOCATION
            ARCADIA

0534 PM     SNOW             1 S HOLMEN              43.95N 91.26W
02/15/2014  M1.7 INCH        LA CROSSE          WI   PUBLIC

            SNOW DURATION 12 HOURS OBSERVER LOCATION
            HOLMEN 2S

0529 PM     SNOW             DORCHESTER              43.47N 91.52W
02/15/2014  M1.5 INCH        ALLAMAKEE          IA   PUBLIC

            SNOW DURATION 12 HOURS OBSERVER LOCATION
            DORCHESTER

0524 PM     SNOW             CLAYTON CENTER          42.88N 91.32W
02/15/2014  M1.0 INCH        CLAYTON            IA   PUBLIC

            SNOW DURATION 12 HOURS OBSERVER LOCATION
            CLAYTON CENTER

0525 PM     SNOW             MONDOVI                 44.56N 91.67W
02/15/2014  M0.8 INCH        BUFFALO            WI   PUBLIC

            SNOW DURATION 12 HOURS OBSERVER LOCATION
            MONDOVI

&&

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 16, 3:10 AM CSTWinter Storm WarningARXDodge, Fillmore, Houston, Mower, Olmsted, Wabasha and 1 more39 hr
Feb 16, 3:10 AM CSTWinter Weather AdvisoryARXDodge, Fillmore, Mower, Olmsted11 hr

Nearby

Winter Storm Watches in Wisconsin, 2014Winter Storm Watches in Minnesota, 2014Every winter storm watch in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.